| Model Number |
BEA25-80/I16-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
08/12/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately five and a half (5.5) years post-initial procedure, a small pin hole at the bifurcation of the afx2 bifurcated stent graft (type 3b endoleak) was identified.Reintervention was completed with the implant of an afx2 bifurcated stent graft.The post angiogram showed that the type 3b endoleak was successfully sealed.It was reported that the patient did well.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured, and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak with additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a 7mm sac growth that occurred that was not included in the event as reported.The sac growth was discovered during review of the seventy-month post implant computerized tomography (ct) scan dated 08/18/2022 (sac 59.5mm) when compared to ct scan dated 10/06/2016 (sac 52.3mm).Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.The final patient status was reported to be doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately five and a half (5.5) years post-initial procedure, a small pin hole at the bifurcation of the afx2 bifurcated stent graft (type 3b endoleak) was identified.Reintervention was completed with the implant of an afx2 bifurcated stent graft.The post angiogram showed that the type 3b endoleak was successfully sealed.It was reported that the patient did well.After the initial report, the clinical assessment determined that there was evidence to reasonably suggest a 7mm sac growth that occurred that was not included in the event as reported.The sac growth was discovered during review of the seventy-month post implant computerized tomography (ct) scan dated 08/18/2022 (sac 59.5mm) when compared to ct scan dated 10/06/2016 (sac 52.3mm).